Jump to content
Acne.org
  • entry
    1
  • comments
    4
  • views
    1,228

8 Days On Accutane

PatrickCampbell

987 views

Ive just recently starting accutane im on my 8th day today. My dermatologist has started me on a relatively low dose to combat the early side effects. Will i still see the initial breakout on a dosage of 30 Mg a day weighing around 75Kg?



4 Comments


Recommended Comments

From what I read, yes. Although everyones experience is different. Some people don't get an IB (intial breakout) at all starting on 80mgs and others still get one on as low as 5 to 10mg a day. One thing that has always made sense to me is why not be put on antibiotics to defeat the intial breakout bacteria that the accutane will cause? Apparently I wasn't the first to think of this, I did my research online of the very FEW people who we're put on antibiotics the first month of accutane to combat the IB. From what I learned the only antibiotcs considered to harm you if on accutane, specifically the brain, is any antibiotics that end with cycline. So the tetracycline family is a big nono as it can cause brain swelling. So doxy , mono, and i think tritrocycline? I'm not sure what the third one in the family is called. However, taking two drugs at the same time might scare some people. I however am currently on Cephalexin (antibiotic) and Accutane. I haven't had any abnormal side effects and my acne is looking better each day. This was a personal choice, cause like you, I too was very afraid of the IB caused by accutane, seeing the IB's of others on Youtube scared the living sh*&^ out of me.

Share this comment


Link to comment

Oh i see so it basically just depends on the person not the dose. Yes your right the initial break out is a horrible thought i mean no one wants it. Hmm i might ask my dermatologist about an antibiotic a long with the accutane seems like a pretty logical idea. How long have you been on accutane and hows it going for you?

Share this comment


Link to comment

Goodluck it might be hard to get your derm to prescribe an antibiotic along with accutane! I know it might be difficult because this certain way hasn't been used a lot (although it should).

I been on it for 3 days along with antibiotic. My progress is unknown lol It's too soon to tell. As far as physcially with the medicine its going dandy. The first day I took accutune i experienced little joint pain at work nothing major, thats about all my side effects

Share this comment


Link to comment
×